MAUDE Adverse Event Report: MEDTRONIC MEXICO AVALUS ULTRA BIOPROSTHESIS; REPLACEMENT HEART-VALVE

MEDTRONIC MEXICO AVALUS ULTRA BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 400U23
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information that during the implant of this 23mm aortic bioprosthetic valve, it was explanted and replaced with a 21mm valve of the same model.The reason for the replacement was not reported.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Updated data: b.5: event description d.4: unique identifier (udi) #: h.6: coding.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that reported the reason for replacement as the valve was oversized.It was further reported that avalus sizers were used for the implant, and the barrel and replica end of the sizer were used.It was further reported that the annuus was felt to be between 2 different sizes, size 21mm and 23mm.It was also reported it was preference of the physician to upsize the valve for a larger effective orifice area (eoa).The body surface area (bsa) chart was used and indicated a larger size was needed.Pledgets were also used during the implant procedure.No additional adverse patient effects were reported.

Brand Name
AVALUS ULTRA BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22366185
Report Number9612164-2025-03223
Device Sequence Number12834279
Product Code DYE
UDI-Device Identifier00763000647049
UDI-Public(01)00763000647049(17)280314(21)K085154(20)01
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P170006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number400U23
Device Catalogue Number400U23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date07/01/2025
Date Device Manufactured03/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale